Separate names with a comma.
Discussion in 'Sex With a Large Penis' started by ChocolateLuvuh, Jun 4, 2006.
I used poppers a few weekends ago. Are there long term effects?
I'm guessing addiction.
a few weekends is pretty long-term, so you tell me
By poppers do you mean a vasodilator (a drug that dilates blood vessels) such as amyl nitrite, butyl nitrite or nitroglycerin (modern)? Or other (please specify exact name)??? Do you feel any changes in your body/mood since a few weekends ago... If so please specify.
I don't know of any clinical studies on the long-term effects of popper usage. Formulations have changed over the years, due to legislation to outlaw the manufacture and sale of over-the-counter inhalants. Understanding the chemicals you inhale, and how they give the desired effect, though, should give you a few clues. The original, clinical one was amyl nitrite. The original recreational one was butyl nitrite. Both are compounds called esters, and are made by reacting an alcohol with nitrous acid, using a sulfuric acid catalyst. The nitrite portion of the compound causes an instant dilation of blood vessels throughout the body, with a corresponding drop in blood pressure and increase in heart rate. (Viagra has a few similar actions.) The stuff available now probably contains little, if any, butyl or amyl nitrite. If you ever got any of the liquid on your nasal opening or other sensitive skin, you probably noticed that it causes chemical burns and blisters. Just something to keep in mind. Short-term and long-term effects are difficult to monitor, because most people are not willing to share this information with their doctors.
You know your stuff DC_DEEP!... Yes, the stuff available now if I recall correctly is nitroglycerin... They have replaced amyl nitrite with other nitrates, such as nitroglycerin... Why would they unless there was something wrong with it??? Butyl nitrite which is similar to amyl nitrate (one has a clear color and the other has a yellow color) indeed is a recreational drug used to induce euphoric sensations and to enhance sexual stimulation. Butyl nitrite is also used and marketed as room deodorizers. And yes, short term and long term effects are difficult to foretell even if people spoke openly about there experience as every body is quite different!
I would strongly recommend using neither... I believe it's just like the use of over the counter ephedrine (herbal ecstasy) in diet supplements such as Stacker 2 or whatever else is out there. (Prolonged use of ephedrine is known to cause mood swings, an altered state of mind, malnutrition and a whole other list of things.) Or Coca Cola using cocaine and then taking it out years later and conveniently forgetting they had ever used it since the downfall of Sigmund Freud who had seen the long term effects of the use of cocaine (the magic drug as he called it) on his himself, his friend (who went through cocaine psychosis... not exactly a picnic) and on his patients. Or the use of cocaine in wine and toothache drops etc... It's all relative in my belief, with time most of the drugs pharmaceutically used today whether over the counter or by prescription only (whether from your doctor or the new online method which is not being stopped by the government!) will inevitably be knocked off the shelves! The fish oils are even getting knocked off the shelves for high mercury levels! Imagine all the worse for chemically altered drugs!
The FDA and government do not care for you much when it comes down to finances and economics... mostly they care about the taxes they receive, a good example of this would be the legal use of over the counter tobacco cigarettes, the statistics show that you will inevitably receive a whole list of cancers from prolonged smoking but they won't knock them off the shelf since the incredible tax amount they receive isn't worth saving a vicinity of lives!... I guess they figure it's a fair trade for people to die from cancer induced by cigarettes but be protected by the military, helped financially by paying for welfare, food stamps, social security etc., or Medicaid and Medicare to "save" lives. Another good example would be... In 1990, the CIA shipped a ton of nearly pure cocaine from Venezuela to the US in an incident that was regarded as "a serious accident rather than an intentional conspiracy." It's no secret that the US military and intelligence agencies funded the Contra opposition to Nicaragua's Sandinista regime with revenues from the cocaine trade. Some of this involvement can be ascribed to bribery, corruption and incompetence. The rest of it complicity...
Be healthy! :smile:
In the US, amyl nitrite is still used in treatment of angina pectoris, a heart condition, but is only available to hospitals and EMTs. Nitroglycerine is still, and has for many decades, used to treat many heart conditions, but is not available over-the-counter, and certainly not as an inhalant - the liquid form is much too unstable and explosive. When I said there is a different formulation for the recreationals, they often have the un-esterized alcohols and other ingredients.
Ephedrine/ephedra were taken off the market in the US a couple of years ago. The reasoning was, in my opinion, specious. The main reason was several reported deaths involving the use of ephedrine-containing products. My problem with that is a matter of scale. Most of the deaths were from athletes taking diet pills. Although I have requested (and been denied) toxicology reports used as evidence in the congressional hearings, I suspect that these idiots were ignoring the label recommendations, and taking double or triple or quadruple doses, then going out in the heat and doing hours of strenuous exercise. Well, duh. Many drugs, if taken improperly, can kill. Unfortunately, too many people think that if something is easily available, it is safe. That is just simply not the case. I too would recommend against the use of "poppers." But then again, I am looking at it from a chemist's point of view.
We always referred to Amyl Nitrate as poppers. Harmful? Yes. Long term use will cause irreversable damage to your frontal lobe. Sniffing or huffing any sort of chemical is one of the most harmful things you can do.
Just a clarification here... in one of my previous posts, I was typing faster than I could think. Sorry! I mentioned that those compounds are esters... and they are not. But I still say that as a chemist, I would recommend against the use of chemical inhalants. Just because you can purchase them in a bottle does not mean that they are safe.
Sorcerer, I'm not aware of the studies which concluded damage to the frontal lobe, but inhaling any chemical solvents cannot be good. I would have guessed liver damage to be a primary result, but although I have a pretty good grasp on human physiology, I'm not a medical doctor. Bottom line is, use good sense, and be safe rather than sorry.
They're classed as inhalants and I have a book case full of medical text books with lots of data. I'll dig them out when I get home. I have a series of SPECT scans of different substance abusers catagorized by their drug of choice. Inhalant abusers were the most difficult to treat, even worse than the pillheads. In layman's terms, some of their brains were so fried we couldn't do a whole lot for them and I worked with adolescents.
I would think that they would take ephedrine right before there season started or right before competition (bodybuilders) for a period of 12-16 weeks to get as lean as possible and drop there body fat percentages to 4%-8% probably from around 10%-16% which caused them to have built a high tolerance to the drug as the weeks passed causing them to take more & more doses closing in on competition week which they do indeed workout the most! Ephedrine just like ecstasy has the main dangerous side effect of overheating (hyperthermia). The drug interferes with the body's ability to thermo regulate itself, allowing the body to overheat without discomfort and other warning signs, especially when working out for hours in the gym/field or dancing... In a worse case scenario, the body can reach extreme temperatures (107°F-109°F) - a severe heatstroke which results in blacking or passing out and which causes unpredictable and often medically untreatable problems, including unstoppable bleeding, liver & kidney failure and an inevitable death... Even drinking the right amounts of water (500ml-1000ml [depending on body weight] an hour) and eating the right foods to help reduce the side effects of the drug (salty snacks, vitamin C, some say to take 5-HTP before, during and after to reduce serotonin suppression in the brain etc.) will still have dangerous side effects when taken under the wrong conditions!...
Yes, just because you can purchase ANYTHING legally DOES NOT mean it's safe! Even Coca Cola with its High Fructose Corn Syrup, Aspartame (Diet & some regular) & Phenylalanine [Amino Acid] (Diet) can be dangerous with time! Or MSG (mono-sodium-glutamate) in instant soups and Chinese food etc. can also be dangerous with time if not taken in moderation! :sad:
Be healthy! :wink:
(PS. - DC_DEEP... it's great to know we have a chemist on board!) :smile: